MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W.SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W.SA20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
File entered with limited information.It was reported that a progav 2.0 shuntsystem (# fx441t) had to be explanted after being in use for approximately 2 years.According to the complainant, the shunt system was believed to be operated in under-drainage.The patient underwent a revision procedure.The complainant device is to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of flow problems, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the permissible tolerance in their respective relevant positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection : after dismantling of the valves, deposits were found in both valves.To make the deposits in the shunt system more visible, they were colored using a staining solution.Results : based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned patient symptoms is not known to us at the time of the examination.Organic matter in the cerebrospinal fluid can influence the function temporarily and are a known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
The complainant device was returned to the manufacturer for evaluation.

Brand Name
PROGAV 2.0 SYS PED.W.SA20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19175884
Report Number3004721439-2024-00102
Device Sequence Number3770066
Product Code JXG
UDI-Device Identifier04041906137465
UDI-Public4041906137465
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Model NumberFX441T
Device Catalogue NumberFX441T
Device Lot Number20054872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight52 KG